Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 6, NWS Corpus Christi, TX

January 15, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jan 15, 2021, 2:37 PM CST. It took effect at Jan 15, 2021, 8:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2021, 2:37 PM CST (20:37 UTC)
In effect from
Jan 15, 2021, 8:00 PM CST
Expired
Jan 16, 2021, 7:00 AM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

304 
WHUS74 KCRP 152037
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
237 PM CST Fri Jan 15 2021

GMZ275-160400-
/O.NEW.KCRP.SC.Y.0006.210116T0200Z-210116T1300Z/
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
237 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CST SATURDAY...

* WHAT...Northwest winds around 20 knots with gusts up to 25 
  knots expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 8 PM this evening to 7 AM CST Saturday.

* IMPACTS...Strong winds and elevated seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EMF
2 follow-up statements
923 
WHUS74 KCRP 160300
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
900 PM CST Fri Jan 15 2021

GMZ275-161300-
/O.CON.KCRP.SC.Y.0006.000000T0000Z-210116T1300Z/
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
900 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST
SATURDAY...

* WHAT...Northwest winds around 20 knots with gusts up to 25 
  knots expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 8 PM this evening to 7 AM CST Saturday.

* IMPACTS...Strong winds and elevated seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
866 
WHUS74 KCRP 161232
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
632 AM CST Sat Jan 16 2021

GMZ275-161345-
/O.EXP.KCRP.SC.Y.0006.000000T0000Z-210116T1300Z/
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
632 AM CST Sat Jan 16 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING...

Northwest winds will continue to decline below 20 mph early this
morning, therefore the Small Craft Advisory will be allowed to
expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 11:28 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 15, 11:28 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1128 AM CST Fri Jan 15 2021

.AVIATION (UPDATED FOR 18Z ISSUANCE)...

VFR conditions will persist through the TAF period. Moderate
northerly winds with gusts around 20 knots will continue through
the afternoon for VCT/ALI/CRP. Winds will decrease out the west
northwest this evening under clear skies as high pressure moves
over South Texas.

&&

.PREV DISCUSSION... /Issued 351 AM CST Fri Jan 15 2021/

SHORT TERM (Today through Saturday)...

Surface ridging from a 1025 mb high near Clovis, NM will continue
to amplify across South Texas today while keeping keep dry and
light northerly winds intact. Despite afternoon RH values falling
into the teens for all of our non-coastal zones, the light winds
will keep wildfire growth potential low. Tonight, the surface
high should be found close to the Lower Rio Grande Valley while
setting the stage for strong radiational cooling. With light
westerly winds region wide, a light freeze remains on track for
portions of the Brush Country, Crossroads and Coastal Plains. A
freeze warning will likely be needed with the next forecast
package. As the high slowly departs into the Gulf by Saturday
afternoon, light southerly flow unfolds along with rising
thicknesses. Enough low-level warming from 925-850 mb should
boost highs by a few degrees for most areas compared to today.

LONG TERM (Saturday Night through Thursday)...

High pressure will shift to the east Saturday night and a shortwave
trough will move southeast into the area Sunday morning. Isentropic
lift at the 295K level will lead to an increase in clouds ahead of
the shortwave trough. Highs on Sunday will be in the mid to upper
60s. Sunday night the shortwave trough will exit the area and lows
will drop into the 40s. A warming trend will begin Monday as high
pressure settles in and continues through the middle of the week.
Winds from the southeast will keep daytime and nighttime
temperatures more mild through the week with highs in the upper
60s to mid 70s and lows in the upper 50s to low 60s. Southwesterly
winds at 925 mb will increase to around 40 knots Monday night
into Tuesday night, and will allow moisture to advect into the
region. A slight chance of showers are possible beginning Tuesday
night ahead of an approaching front. The front will push through
the area and offshore by Wednesday afternoon. Showers will
continue through Wednesday with support from WAA in the 700mb
layer and PWAT values remaining near 1.5". Isolated thunderstorms
are possible as CAPE nears 1000 j/kg with little CIN and a
moderately unstable environment. A low pressure system centered
over the Baja peninsula will lift to the northeast during the day
Thursday and send a weak front into the area. With PWAT values
still above normal for this time of year, showers and
thunderstorms will be possible Thursday into Thursday night.
Precipitation will quickly clear out Friday morning.

MARINE...

Strong northerly flow with advisory level winds will decline to
moderate by late morning as high pressure approaches South Texas.
Moderate offshore flow continues tonight with the potential for
briefly strong northwest winds at times over the open waters.
Offshore flow then becomes weak on Saturday as high pressure reaches
the Gulf waters. Weak onshore flow will develop for a short time
Saturday night, before shifting to the northeast Sunday. Onshore
flow will once again return Monday, then become strong Monday night
over the Gulf waters which could lead to another Small Craft
Advisory Monday night into Tuesday. Winds will become moderate from
the southeast by Tuesday night. Isolated to scattered showers will
be possible Tuesday and Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    66  32  67  46  66  /   0   0   0   0  20
Victoria          63  32  64  38  63  /   0   0   0   0  10
Laredo            67  34  71  45  65  /   0   0   0   0  10
Alice             67  30  70  41  68  /   0   0   0   0  20
Rockport          65  36  65  46  66  /   0   0   0   0  10
Cotulla           67  34  71  41  65  /   0   0   0   0  10
Kingsville        67  30  69  44  67  /   0   0   0   0  20
Navy Corpus       65  40  63  53  64  /   0   0   0   0  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

EMF/94...AVIATION
Hazardous weather outlook, Jan 15, 10:47 AM CST, 3 hours 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
1047 AM CST Fri Jan 15 2021

TXZ229>234-239>247-342>347-442-443-447-161700-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1047 AM CST Fri Jan 15 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A light freeze is possible late tonight through early Saturday
morning for much of the Coastal Plains, Victoria Crossroads and
portions of the Brush Country.

Elevated fire danger conditions through this afternoon over South
Texas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms are possible Tuesday through
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-161700-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1047 AM CST Fri Jan 15 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are possible tonight over the open
waters.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions are possible over the Gulf
waters Monday night through Thursday evening.

Isolated to scattered thunderstorms are possible Tuesday night
through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:34 PM CSTFreeze WarningCRPBee, Calhoun, Duval, Goliad, Jim Wells, Kleberg and 7 more18 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.